Reactions 1704, p124 - 2 Jun 2018 Cyclophosphamide/doxorubicin/ trastuzumab Irreversible left atrium dilatation, left ventricular dysfunction and atrial fibrillation with rapid ventricular response: case report A woman [exact age at the time of reaction onset not clearly stated] developed irreversible left atrium dilatation, atrial fibrillation with rapid ventricular response and left ventricular dysfunction following treatment with trastuzumab, cyclophosphamide and doxorubicin [dosages and routes not stated; not all durations of treatments to reactions onsets and outcomes stated]. The woman was diagnosed with stage IV invasive ductal left breast cancer in 2002 (at the age of 52 years) with bone metastases. Following left-modified radical mastectomy, she received treatment with six cycles of doxorubicin followed by adjuvant CMF regimen that consisted cyclophosphamide, concurrently with methotrexate and fluorouracil. In November 2008, due to disease progression, she received treatment with trastuzumab plus docetaxel combination therapy. No heart disease was observed at baseline. However, after 22 months of trastuzumab initiation, the left atrial volume index (LAVI) was found to be increased, but the left ventricular function was preserved. She presented with the symptoms of fatigue, palpitation and exertional dyspnoea after six months. Electrocardiography findings led to the diagnosis of atrial fibrillation with rapid ventricular response. On echocardiography, the left ventricular function was found to be decreased from 58% to 45% along with further dilatation of the atrium. The woman’s treatment with trastuzumab was discontinued. She was treated with bisoprolol, which controlled the arrhythmia and warfarin therapy was initiated. Normal sinus rhythm was restored following electrical cardioversion, but recurrence of the arrhythmia occurred. Thereafter, bisoprolol therapy was continued. Five months following the withdrawal of trastuzumab, LV function normalised and returned to the baseline, but LAVI increase was persistent. Due to the disease progression, she was treated with lapatinib. In September 2014, metastatic progression occurred. Her LVEF was normal. She had achieved cardiovascular haemodynamic stability with medical therapy. Trastuzumab was re-initiated. Seven months following the re- initiation, left atrium volume showed a further increase, while the LVEF measured 70%. Despite these findings, trastuzumab therapy was continued without any evidence of left ventricular failure. Author comment: "[A]dverse effects of [trastuzumab], including cardiotoxicity, have been observed in these patients. The incidence of cardiac adverse events associated with the isolated use of [trastuzumab] ranges from 2% to 4%, and it may increase up to 16% with previous use of anthracyclines and/or cyclophosphamide." Dolci G, et al. Irreversible left atrium dilatation preceding left ventricular dysfunction during trastuzumab therapy. Minerva Cardioangiologica 66: 223-224, No. 2, Apr 2018. Available from: URL: http://doi.org/10.23736/ S0026-4725.17.04483-8 - Italy 803323109 0114-9954/18/1704-0001/$14.95 Adis © 2018 Springer International Publishing AG. All rights reserved Reactions 2 Jun 2018 No. 1704
Reactions Weekly – Springer Journals
Published: Jun 2, 2018
It’s your single place to instantly
discover and read the research
that matters to you.
Enjoy affordable access to
over 18 million articles from more than
15,000 peer-reviewed journals.
All for just $49/month
Query the DeepDyve database, plus search all of PubMed and Google Scholar seamlessly
Save any article or search result from DeepDyve, PubMed, and Google Scholar... all in one place.
Get unlimited, online access to over 18 million full-text articles from more than 15,000 scientific journals.
Read from thousands of the leading scholarly journals from SpringerNature, Elsevier, Wiley-Blackwell, Oxford University Press and more.
All the latest content is available, no embargo periods.
“Hi guys, I cannot tell you how much I love this resource. Incredible. I really believe you've hit the nail on the head with this site in regards to solving the research-purchase issue.”Daniel C.
“Whoa! It’s like Spotify but for academic articles.”@Phil_Robichaud
“I must say, @deepdyve is a fabulous solution to the independent researcher's problem of #access to #information.”@deepthiw
“My last article couldn't be possible without the platform @deepdyve that makes journal papers cheaper.”@JoseServera